Alert archive / Georgia / River Flood Warnings in 2014
River Flood Warning 12, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jan 11, 2014, 1:05 PM EST for Gwinnett County, Walton County, Georgia. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 11, 2014, 1:05 PM EST (18:05 UTC)
- Expired
- Jan 12, 2014, 1:05 PM EST
- In force
- 24 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Gwinnett County, GA, Walton County, GA
The radar
The Atlanta radar (KFFC), 87 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Alcovy River at New Hope Road near Grayson (ALCG1). The gauge peaked at 10.50 ft at Jan 11, 2014, 4:00 PM EST.
- Action stage
- 7 ft
- Minor stage
- 9 ft
- Moderate stage
- 11 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02208150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
250 WGUS42 KFFC 111805 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 105 PM EST SAT JAN 11 2014 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... ALCOVY RIVER NEAR LAWRENCEVILLE AFFECTING GWINNETT AND WALTON COUNTIES .RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. && GAC135-297-120805- /O.NEW.KFFC.FL.W.0012.140111T1805Z-000000T0000Z/ /ALCG1.1.ER.140111T1742Z.140111T1745Z.000000T0000Z.UU/ 105 PM EST SAT JAN 11 2014 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE ALCOVY RIVER NEAR LAWRENCEVILLE. * FROM THIS AFTERNOON UNTIL FURTHER NOTICE. * AT 1245 PM SATURDAY THE STAGE WAS 9.0 FEET...AND RISING RAPIDLY. * FLOOD STAGE IS 9.0 FEET. * AT 9.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING BEGINS OF THE WOODLANDS UPSTREAM AND DOWNSTREAM FROM THE RIVER GAUGE AT NEW HOPE ROAD. && LAT...LON 3391 8394 3394 8392 3396 8388 3383 8374 3379 8379 $$
2 follow-up statements
830 WGUS82 KFFC 111919 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 219 PM EST SAT JAN 11 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... ALCOVY RIVER NEAR LAWRENCEVILLE AFFECTING GWINNETT AND WALTON COUNTIES SWEETWATER CREEK NEAR LILBURN AFFECTING GWINNETT COUNTY GAC135-297-120919- /O.CON.KFFC.FL.W.0012.000000T0000Z-000000T0000Z/ /ALCG1.1.ER.140111T1742Z.140111T1900Z.000000T0000Z.UU/ 219 PM EST SAT JAN 11 2014 THE FLOOD WARNING CONTINUES FOR THE ALCOVY RIVER NEAR LAWRENCEVILLE. * UNTIL FURTHER NOTICE. * AT 2 PM SATURDAY THE STAGE WAS 10.0 FEET...AND RISING. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 9.0 FEET. * AT 10.0 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE WOODLANDS UPSTREAM AND DOWNSTREAM FROM THE RIVER GAUGE AT NEW HOPE ROAD. && LAT...LON 3391 8394 3394 8392 3396 8388 3383 8374 3379 8379 $$ GAC135-120918- /O.CON.KFFC.FL.W.0007.000000T0000Z-000000T0000Z/ /STWG1.1.ER.140111T1515Z.140111T1900Z.000000T0000Z.UU/ 219 PM EST SAT JAN 11 2014 THE FLOOD WARNING CONTINUES FOR THE SWEETWATER CREEK NEAR LILBURN. * UNTIL FURTHER NOTICE. * AT 2 PM SATURDAY THE STAGE WAS 11.5 FEET...AND RISING. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 11.0 FEET. * AT 11.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING WILL OCCUR IN PORTIONS OF THE NORTHWOOD COUNTRY CLUB GOLF COURSE UPSTREAM FROM THE GAGE ON CLUB DRIVE...AND IN THE WOODLAND AREAS DOWNSTREAM FROM THE GAGE AND FOR THE NEXT FOUR MILES UNTIL THE CREEK MERGES WITH THE YELLOW RIVER. AN OLD CONCRETE GOLF CART BRIDGE AROUND 300 FEET DOWNSTREAM FROM THE GAGE WILL BEGIN TO FLOOD. && LAT...LON 3398 8414 3398 8407 3391 8406 3389 8408 3389 8412 $$
959 WGUS82 KFFC 120103 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 803 PM EST SAT JAN 11 2014 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... ALCOVY RIVER NEAR LAWRENCEVILLE AFFECTING GWINNETT AND WALTON COUNTIES GAC135-297-120133- /O.CAN.KFFC.FL.W.0012.000000T0000Z-140112T0103Z/ /ALCG1.1.ER.140111T1742Z.140111T2100Z.140112T0019Z.UU/ 803 PM EST SAT JAN 11 2014 THE FLOOD WARNING IS CANCELLED FOR THE ALCOVY RIVER NEAR LAWRENCEVILLE. * THIS TAKES AFFECT IMMEDIATELY. * UNTIL WEDNESDAY DECEMBER 31. * AT 745 PM SATURDAY THE STAGE WAS 8.7 FEET...AND FALLING. * FLOOD STAGE IS 9 FEET. * THE RIVER WILL CONTINUE TO FALL. && LAT...LON 3391 8394 3394 8392 3396 8388 3383 8374 3379 8379 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jan 11, 12:31 PM EST, 34 minutes earlier.
Area forecast discussion, Jan 11, 12:31 PM EST, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1231 PM EST SAT JAN 11 2014 .PREV DISCUSSION... /ISSUED 417 AM EST SAT JAN 11 2014/ SHORT TERM /TODAY THROUGH SUNDAY/... WARM ADVECTION AHEAD OF APPROACHING COLD FRONT HAS KEPT TEMPERATURES FROM FALLING DURING THE NIGHT AND DEW POINTS HAVE BEEN INCREASING. FIRST WAVE OF SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS THE CWA CURRENTLY WITH SOME HEAVY DOWNPOURS. LEADING EDGE OF MAIN AREA OF RAIN SHOULD BE IN THE NORTHWEST CORNER WITHIN AN HOUR OR TWO. MODELS SEEM TO BE CONSISTENT WITH FRONTAL TIMING...PUTTING IT ON A COLUMBUS TO ATLANTA TO ATHENS LINE AROUND 18Z. WE REMAIN IN A SLIGHT RISK AREA FOR TODAY AND HAVE INCLUDED THUNDER IN ALL ZONES. INSTABILITY SHOULD BE MARGINAL DUE TO WIDESPREAD CLOUDS AND AREAS OF RAIN AND DRIZZLE FROM ERODING WEDGE. STRONG SHEAR COULD PRODUCE ISOLATED DAMAGING WINDS. FRONT SHOULD BE EXITING THE CWA AROUND 00Z AND TONIGHT AND SUNDAY LOOK DRY. SOME GUSTINESS EXPECTED BEHIND THE FRONT. MOST AREAS SHOULD REMAIN BELOW WIND ADVISORY CRITERIA...BUT THE NEXT SHIFT MAY WANT TO TAKE ANOTHER LOOK AT THE NORTHEAST ZONES FOR THE OVERNIGHT HOURS. 41 LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... THE HIGH PRESSURE THAT BUILDS IN SUN MORNING EXITS THE AREA SUNDAY NIGHT AS NEXT SYSTEM BEGINS TO AFFECT NORTH AND CENTRAL GA. THIS NET SYSTEM THIS NEXT FRONTAL SYSTEM IS A COLLABORATION OF TWO SYSTEMS THAT MERGE OVER THE LOWER TO MID MS RIVER VALLEY MONDAY MORNING. THERE IS A SHORT WAVE THAT MOVES NE OUT OF THE WESTERN GULF THAT MERGES WITH A WEAK FRONTAL BOUNDARY THAT IS SWINGING AROUND THE MAIN LOW CENTER JUST NORTH OF THE GREAT LAKES. THE INCREASED MOISTURE FROM THE GULF HELPS ENHANCE THE MAIN FRONTAL BOUNDARY AS IT MOVES ACROSS GA MONDAY AFTERNOON AND EVENING. THERE IS NOT A LOT OF INSTABILITY WITH THIS SYSTEM SO ONLY EXPECTING SHOWERS FOR NOW. THE GFS AND ECMWF ARE STILL IN A BIT OF A DISAGREEMENT OF THE TIMING OF THIS FRONTAL SYSTEM WITH THE ECMWF LAGGING BEHIND BY 6-12 HOURS WITH ITS EASTERLY PROGRESSION. THERE IS A BIT OF BACKSIDE MOISTURE THAT MOVES ACROSS N GA TUE NIGHT. WITH TEMPS EXPECTED TO JUST DIP BELOW FREEZING ACROSS THAT AREA WILL CONTINUE WITH A RAIN/SNOW MIX IN THE FORECAST. ONCE THIS SECOND SYSTEM PUSHES EAST OF THE REGION...ANOTHER HIGH PRESSURE RIDGE BUILDS IN WEDNESDAY FOR THE REST OF THE EXTENDED FORECAST PERIODS. TEMPS STAY NEAR SEASONAL NORMS WITH A BIT OF FLUCTUATION PLUS OR MINUS 5 DEG AS WEATHER SYSTEMS MOVE THROUGH. 01 HYDROLOGY... RAINFALL AMOUNTS OF ONE TO TWO INCHES NORTH AND ONE INCH OR LESS CENTRAL STILL LOOK OKAY. BASED ON THESE AMOUNTS...WIDESPREAD FLOODING IS NOT EXPECTED HOWEVER ISOLATED SITES COULD REACH MINOR FLOOD STAGE. DUE TO THE ISOLATED NATURE OF THE MINOR FLOODING THAT IS POSSIBLE...NO FLOOD WATCH IS PLANNED AT THIS TIME. && .AVIATION... 18Z UPDATE... RAIN HAS ALREADY ENDED IN THE ATL AREA AND WILL BE ENDING BY 18Z IN CSG AND OVER THE NEXT COUPLE OF HOURS FOR AHN AND MCN. RAPID CLEARING BEHIND THIS LINE AS DRIER AIR MOVES INTO THE REGION BEHIND THE COLD FRONT. WINDS WILL BECOME WESTERLY ALL AREAS WITH A FEW GUSTS THIS AFTERNOON...THEN DIMINISH TO LESS THAN 10 KTS TONIGHT WITH CLEAR SKIES. AT THIS TIME DO NOT EXPECT ANY PROBLEMS WITH FOG AS WINDS SHOULD NOT CALM OUT. VFR CONDITIONS WILL CONTINUE INTO SUNDAY WITH WESTERLY WINDS. //ATL CONFIDENCE...18Z UPDATE... HIGH ON ALL ELEMENTS EXCEPT MEDIUM ON CIGS EARLY THIS AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 63 38 57 38 / 100 5 0 5 ATLANTA 63 39 56 41 / 100 5 0 5 BLAIRSVILLE 59 34 53 34 / 100 20 0 5 CARTERSVILLE 64 35 54 36 / 100 5 0 5 COLUMBUS 69 41 62 42 / 90 5 0 5 GAINESVILLE 59 37 53 38 / 100 5 0 5 MACON 70 40 62 38 / 100 10 0 5 ROME 63 34 54 35 / 100 5 0 5 PEACHTREE CITY 66 35 57 35 / 100 5 0 5 VIDALIA 73 47 64 42 / 90 10 0 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....01 AVIATION...41
Hazardous weather outlook, Jan 11, 6:12 AM EST, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 612 AM EST SAT JAN 11 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121115- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 612 AM EST SAT JAN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... WARM MOIST AIR MOVING IN ACROSS THE STATE AHEAD OF APPROACHING COLD FRONT. THE FIRST WAVE OF SHOWERS AND THUNDERSTORMS HAS MOVED THROUGH THE AREA WITH THE MAIN LINE OF THUNDERSTORMS BEGINNING TO PUSH INTO NORTHWEST GEORGIA. AS THIS LINE MOVES THROUGH THE AREA INSTABILITY INDICES INCREASE ESPECIALLY ACROSS SOUTHEAST GA. WILL SEE SHOWERS AND THUNDERSTORMS ACROSS MOST OF THE AREA WITH THE POSSIBILITY OF AN ISOLATED SEVERE STORMS ACROSS EAST CENTRAL PORTIONS OF THE STATE. THIS LINE SHOULD EXIT OUR COUNTY WARNING AREA BY 4 TO 6PM. WEATHER HAZARDS EXPECTED... THE PRIMARY HAZARDS EXPECTED TODAY WILL BE STRONG GUSTY WINDS AND PERIODS OF HEAVY RAIN. AN ISOLATED TORNADO CAN NOT BE RULED OUT AS WELL. THE BEST LOCATION FOR THESE HAZARDS WILL BE SOUTH AND EAST OF A LINE FROM AMERICUS TO WARRENTON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ANOTHER FRONTAL SYSTEM MOVES THROUGH THE AREA MONDAY WITH SHOWERS AND A FEW ISOLATED THUNDERSTORMS. THERE IS VERY LITTLE INSTABILITY WITH THIS NEXT SYSTEM SO NOT EXPECTING ANY SEVERE WEATHER. NORTH GA MAY SEE SOME FREEZING OR FROZEN PRECIP ON THE BACKSIDE OF THIS SYSTEM TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jan 11, 11:19 AM EST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1119 AM EST SAT JAN 11 2014
GAZ050-051-060-061-071>073-080>082-111645-
1119 AM EST SAT JAN 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND HEAVY RAIN IN
TALIAFERRO...PUTNAM...MONROE...JONES...TAYLOR...BALDWIN...BIBB...
CRAWFORD...GREENE AND HANCOCK COUNTIES UNTIL 1145 AM EST...
AT 1115 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM LIBERTY TO HORNS...MOVING EAST AT 60 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS TALIAFERRO...PUTNAM...MONROE...JONES...TAYLOR...BALDWIN...
BIBB...CRAWFORD...GREENE AND HANCOCK COUNTIES THROUGH 1145 AM EST.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE NAKOMIS...LEE
POPE...MUSELLA...KNOXVILLE...ROBERTA...FICKLING MILL...JARRELL
PLANTATION...ROUND OAK...DAMES FERRY...PLANT SCHERER...BOLINGBROKE...
WARFIELD...STANFORDVILLE...EATONTON AND REYNOLDS PLANTATION. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3353 8272 3352 8282 3347 8287 3342 8282
3291 8339 3285 8351 3282 8349 3267 8366
3269 8377 3253 8400 3264 8422 3304 8385
3316 8366 3317 8355 3324 8354 3349 8313
3362 8277 3362 8269
TIME...MOT...LOC 1620Z 248DEG 51KT 3347 8309 3306 8361
3269 8400Special weather statement, Jan 11, 11:43 AM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1143 AM EST SAT JAN 11 2014
GAZ060-061-072>074-080-082>084-093>096-104>107-111730-
1143 AM EST SAT JAN 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR AN ENHANCED RISK OF BRIEF
TORNADOES...40 MPH WINDS...AND HEAVY RAIN IN WASHINGTON...TWIGGS...
SUMTER... PUTNAM...PULASKI...PEACH...JONES...WILKINSON...MACON...
TAYLOR...BALDWIN...BIBB...BLECKLEY...CRISP...DOOLY...HANCOCK AND
HOUSTON COUNTIES UNTIL 1230 PM EST...
AT 1138 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM FLAT ROCK TO AMERICUS...MOVING EAST AT 65
MPH.
THE LEADING EDGE OF THIS LINE OF STORMS HAS EXHIBITED AREAS OF
LOCALIZED...WEAK ROTATION...BUT NOTHING STRONG ENOUGH TO INDICATE THE
PRESENCE OF A TORNADO AT 1138 AM EST. STILL...THE ENVIRONMENT ALONG
THIS LINE SUGGESTS AN ENHANCED RISK OF A BRIEF...GENERALLY WEAK...
TORNADO FORMING. WIND GUSTS TO 40 MPH ARE ALSO POSSIBLE AS THE LINE
MOVES ACROSS WASHINGTON...TWIGGS...SUMTER...PUTNAM...PULASKI...
PEACH...JONES...WILKINSON...MACON...TAYLOR...BALDWIN...BIBB...
BLECKLEY...CRISP...DOOLY...HANCOCK AND HOUSTON COUNTIES THROUGH 1230
PM EST.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FLAT ROCK...
MADDOX...HUNTINGTON...ANDERSONVILLE...AMERICUS...ELBERTA...
CLEARVIEW...WINCHESTER...WHITEWATER STATE PARK...SAINT LOUIS...
ANDERSONVILLE NATIONAL HISTORIC SITE...FOUNTAINVILLE...BARTLETT...
MARSHALLVILLE AND MONTEZUMA.
EVERYONE IN THIS AREA IS URGED TO REMAIN INDOORS AND BE ALERT TO THE
POSSIBILITY OF LOCALIZED WIND DAMAGE AND WEAK TORNADOES THAT FORM AND
DISSIPATE RAPIDLY. ONCE THIS LINE OF THUNDERSTORMS MOVES EAST OF YOUR
AREA...THE RISK OF TORNADO FORMATION WILL DECREASE SIGNIFICANTLY.
&&
LAT...LON 3199 8441 3216 8428 3216 8419 3225 8422
3253 8401 3269 8372 3270 8374 3276 8384
3338 8336 3339 8319 3336 8316 3340 8311
3340 8283 3314 8270 3286 8289 3258 8323
3212 8354 3212 8361 3201 8361 3187 8371
TIME...MOT...LOC 1643Z 253DEG 59KT 3325 8318 3270 8356
3208 8422Special weather statement, Jan 11, 12:18 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1218 PM EST SAT JAN 11 2014
GAZ024-025-027-035>039-047-049>051-111830-
1218 PM EST SAT JAN 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WILKES...WALTON...
TALIAFERRO...OGLETHORPE...OCONEE...MORGAN...MADISON...BANKS...
BARROW...CLARKE...GREENE AND JACKSON COUNTIES UNTIL 130 PM EST...
AT 1212 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LARGE AREA OF HEAVY RAIN...MOVING NORTHEAST AT 30 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
WILKES...WALTON...TALIAFERRO...OGLETHORPE...OCONEE...MORGAN...
MADISON...BANKS...BARROW...CLARKE...GREENE AND JACKSON COUNTIES...
INCLUDING AREAS AROUND ROSE HILL...CENTER...BEECHWOOD HILLS...STATE
BOTANICAL GARDEN OF GEORGIA...JAMES HOLLAND YOUTH SPORTS COMPLEX...
WESTGATE PARK...SANDY CREEK RECREATION AREA...WHITEHALL...OCONEE
HEIGHTS...BARRETTS MILL...ATHENS...BARNETT SHOALS...EASTVILLE...
FARMINGTON AND NORTH HIGH SHOALS. ADDITIONALLY...COUNTRY ROADS AND
FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR
FLOODING.
&&
LAT...LON 3359 8270 3351 8275 3352 8282 3344 8286
3347 8301 3336 8316 3340 8324 3348 8328
3347 8335 3383 8380 3446 8340 3433 8339
3425 8333 3427 8311 3423 8307 3417 8309
3401 8293 3398 8264 3380 8258 3366 8249
TIME...MOT...LOC 1718Z 244DEG 14KT 3398 8335Local storm report, Jan 11, 12:29 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1229 PM EST SAT JAN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM TSTM WND DMG 6 W WOODSTOCK 34.10N 84.62W
01/11/2014 CHEROKEE GA EMERGENCY MNGR
*** 2 INJ *** TREES DOWN ON MOBILE HOME. 2 PEOPLE TRAPPED
AND TRANSPORTED TO LOCAL HOSPITAL FOR INJURIES
&&
30Local storm report, Jan 11, 12:50 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1250 PM EST SAT JAN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM TSTM WND DMG IRWINTON 32.81N 83.17W
01/11/2014 WILKINSON GA TRAINED SPOTTER
POSSIBLE TORNADO. MULTIPLE TREES DOWN IN IRWINTON AND
TREES DOWN 3 MILES EAST OF IRWINGTON ALONG HWY 57.
&&
EVENT NUMBER FFC1400014
30Special weather statement, Jan 11, 12:51 PM EST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1251 PM EST SAT JAN 11 2014
GAZ096-105>109-111815-
1251 PM EST SAT JAN 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR AN ENHANCED RISK OF BRIEF
TORNADOES AND 40 MPH WINDS IN WILCOX...PULASKI...BLECKLEY...CRISP...
DODGE AND DOOLY COUNTIES UNTIL 115 PM EST...
AT 1249 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM TIPPETTVILLE TO WENONA...MOVING EAST AT 85
MPH.
THE LEADING EDGE OF THIS LINE OF STORMS HAS EXHIBITED AREAS OF
LOCALIZED...WEAK ROTATION...BUT NOTHING STRONG ENOUGH TO INDICATE THE
PRESENCE OF A TORNADO AT 1249 PM EST. STILL...THE ENVIRONMENT ALONG
THIS LINE SUGGESTS AN ENHANCED RISK OF A BRIEF...GENERALLY WEAK...
TORNADO FORMING. WIND GUSTS TO 40 MPH ARE ALSO POSSIBLE AS THE LINE
MOVES ACROSS WILCOX...PULASKI...BLECKLEY...CRISP...DODGE AND DOOLY
COUNTIES THROUGH 115 PM EST.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE PLEASANT VIEW...
EAST CRISP...TREMONT...WENONA...CORDELE...TIPPETTVILLE...PINEHURST...
PITTS...MOCK SPRINGS...HATLEY...POPE CITY...SEVILLE...PINEVIEW...
WALLACE AND FINLEYSON.
EVERYONE IN THIS AREA IS URGED TO REMAIN INDOORS AND BE ALERT TO THE
POSSIBILITY OF LOCALIZED WIND DAMAGE AND WEAK TORNADOES THAT FORM AND
DISSIPATE RAPIDLY. ONCE THIS LINE OF THUNDERSTORMS MOVES EAST OF YOUR
AREA...THE RISK OF TORNADO FORMATION WILL DECREASE SIGNIFICANTLY.
A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3184 8389 3196 8378 3220 8376 3239 8316
3217 8302 3202 8313 3188 8345 3183 8386
TIME...MOT...LOC 1751Z 248DEG 75KT 3217 8360 3203 8361
3194 8368The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 12:07 AM EST | Dense Fog Advisory | FFC | Baldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 29 more | 7 hr |
| Jan 11, 1:57 AM EST | Special Weather Statement | FFC | Harris, Meriwether | 33 min |
| Jan 11, 2:51 AM EST | Special Weather Statement | FFC | Henry, Newton, Spalding | 24 min |
| Jan 11, 3:20 AM EST | Special Weather Statement | FFC | Newton | 25 min |
| Jan 11, 6:18 AM EST | Special Weather Statement | FFC | Chattooga, Gordon, Walker, Whitfield | 27 min |
| Jan 11, 6:39 AM EST | Severe Thunderstorm Warning | FFC | Floyd, Haralson, Polk | 36 min |
| Jan 11, 6:43 AM EST | Special Weather Statement | FFC | Fannin, Gilmer, Gordon, Murray, Pickens, Whitfield | 32 min |
| Jan 11, 7:03 AM EST | Severe Thunderstorm Warning | FFC | Bartow | 27 min |
| Jan 11, 7:11 AM EST | Special Weather Statement | FFC | Fannin, Gilmer | 34 min |
| Jan 11, 7:13 AM EST | Special Weather Statement | FFC | Haralson, Paulding, Polk | 32 min |
| Jan 11, 7:23 AM EST | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Pickens | 37 min |
| Jan 11, 7:29 AM EST | Tornado Warning | FFC | Bartow, Cherokee | 31 min |
| Jan 11, 7:37 AM EST | Special Weather Statement | FFC | Carroll, Cobb, Douglas, Paulding | 23 min |
| Jan 11, 7:42 AM EST | Severe Thunderstorm Warning | FFC | Cherokee, Cobb, Paulding | 48 min |
| Jan 11, 7:44 AM EST | Tornado Warning | FFC | Dawson, Lumpkin, Pickens | 46 min |
| Jan 11, 8:07 AM EST | Severe Thunderstorm Warning | FFC | Dawson, DeKalb, Forsyth, Fulton, Gwinnett, Hall | 23 min |
| Jan 11, 8:09 AM EST | Severe Thunderstorm Warning | FFC | Carroll, Coweta, DeKalb, Douglas, Fulton, Heard | 36 min |
| Jan 11, 8:23 AM EST | Severe Thunderstorm Warning | FFC | Coweta, Heard, Troup | 37 min |
| Jan 11, 8:29 AM EST | Severe Thunderstorm Warning | FFC | Banks, Barrow, Gwinnett, Hall, Jackson | 16 min |
| Jan 11, 8:42 AM EST | Severe Thunderstorm Warning | FFC | Banks, Barrow, Gwinnett, Jackson, Madison | 48 min |
| Jan 11, 8:44 AM EST | Severe Thunderstorm Warning | FFC | Clarke, Clayton, DeKalb, Fulton, Gwinnett, Henry and 4 more | 46 min |
| Jan 11, 8:47 AM EST | Special Weather Statement | FFC | Bartow, Fannin, Floyd, Gilmer, Gordon, Haralson and 3 more | 73 min |
| Jan 11, 8:50 AM EST | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette, Henry, Meriwether, Newton and 3 more | 40 min |
| Jan 11, 9:12 AM EST | Flash Flood Warning | FFC | DeKalb, Fulton | 6 hr |
| Jan 11, 9:29 AM EST | Special Weather Statement | FFC | Banks, Barrow, Cherokee, Dawson, Fannin, Forsyth and 9 more | 2 hr |
| Jan 11, 9:30 AM EST | Special Weather Statement | FFC | Clarke, Oconee, Oglethorpe | 30 min |
| Jan 11, 9:31 AM EST | Special Weather Statement | FFC | Henry, Meriwether, Newton, Pike, Spalding | 29 min |
| Jan 11, 9:42 AM EST | Special Weather Statement | FFC | Carroll, Clayton, Cobb, Coweta, Douglas, Fayette and 7 more | 2 hr |
| Jan 11, 9:57 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 51 hr |
| Jan 11, 10:01 AM EST | Special Weather Statement | FFC | Butts, Jasper, Lamar, Morgan, Pike, Talbot and 1 more | 29 min |
| Jan 11, 10:03 AM EST | River Flood Warning | FFC | Gwinnett | 22 hr |
| Jan 11, 10:17 AM EST | River Flood Warning | FFC | Barrow, Jackson | 24 hr |
| Jan 11, 10:22 AM EST | River Flood Warning | FFC | Fulton, Gwinnett | 24 hr |
| Jan 11, 10:26 AM EST | River Flood Warning | FFC | Gwinnett | 2 hr |
| Jan 11, 10:29 AM EST | Special Weather Statement | FFC | Greene, Jasper, Lamar, Monroe, Oglethorpe, Putnam and 3 more | 46 min |
| Jan 11, 10:32 AM EST | River Flood Warning | FFC | Gwinnett | 24 hr |
| Jan 11, 10:41 AM EST | River Flood Warning | FFC | Clarke, Greene, Oconee | 3 days |
| Jan 11, 11:00 AM EST | Special Weather Statement | FFC | Macon, Marion, Peach, Schley, Stewart, Sumter and 2 more | 45 min |
| Jan 11, 11:06 AM EST | River Flood Warning | FFC | Forsyth | 24 hr |
| Jan 11, 11:19 AM EST | Special Weather Statement | FFC | Baldwin, Bibb, Crawford, Hancock, Jones, Putnam and 1 more | 26 min |
| Jan 11, 11:43 AM EST | Special Weather Statement | FFC | Baldwin, Bibb, Bleckley, Crisp, Dooly, Hancock and 9 more | 47 min |
| Jan 11, 12:08 PM EST | Tornado Warning | FFC | Twiggs, Wilkinson | 37 min |
| Jan 11, 12:18 PM EST | Special Weather Statement | FFC | Clarke, Greene, Jackson, Madison, Morgan, Oconee and 4 more | 72 min |
| Jan 11, 12:43 PM EST | Tornado Warning | FFC | Glascock, Jefferson, Washington | 32 min |
| Jan 11, 12:51 PM EST | Special Weather Statement | FFC | Crisp, Dodge, Pulaski, Wilcox | 24 min |
| Jan 11, 12:54 PM EST | River Flood Warning | FFC | Carroll, Coweta, Heard | 43 hr |
| Jan 11, 1:00 PM EST | River Flood Warning | FFC | Elbert, Madison, Oglethorpe | 22 hr |
| Jan 11, 1:21 PM EST | Special Weather Statement | FFC | Dodge, Laurens, Montgomery, Treutlen, Wheeler | 39 min |
| Jan 11, 1:59 PM EST | Special Weather Statement | FFC | Montgomery, Telfair, Toombs, Wheeler | 46 min |
| Jan 11, 2:15 PM EST | Severe Thunderstorm Warning | FFC | Toombs | 15 min |
| Jan 11, 4:04 PM EST | River Flood Warning | FFC | DeKalb, Rockdale | 24 hr |
| Jan 11, 4:27 PM EST | River Flood Warning | FFC | Whitfield | 36 hr |
| Jan 11, 5:51 PM EST | River Flood Warning | FFC | Morgan, Newton | 24 hr |
Nearby
River Flood Warnings in Georgia, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.